[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.173.184. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1983

Acute Paronychia After High-Dose Methotrexate Therapy

Author Affiliations

From the Department of Dermatology, The Finsen Institute, Copenhagen.

Arch Dermatol. 1983;119(7):623-624. doi:10.1001/archderm.1983.01650310085020
Abstract

The dermatologic changes that may occur after cancer chemotherapy include cytotoxic effects, pigment alterations, and various eruptions.1

The determination of the causative agent for a dermatosis due to a cytostatic drug is often difficult because of the increased use of combination chemotherapy. We describe herein a patient with acute paronychia following chemotherapy, which was probably caused by methotrexate sodium; a dermatologic complication that, to our knowledge, has not been described previously.

Report of a Case  A 73-year-old man had had a four-year history of atypical eczema initially diagnosed as early mycosis fungoides, but the eczema had disappeared after treatment with 20 mg/day of oral prednisone. Enlargement of the lymph nodes of the neck and the axillae had been present for six months. A lymph node biopsy specimen had disclosed the microscopic changes of malignant lymphoma. The patient had then been referred to the hematology department, where he received three

First Page Preview View Large
First page PDF preview
First page PDF preview
×